D. J. Rippelmeyer, MD; A. Synhavsky, MD
To the Editor: Acute renal failure developed in a patient 11 days after the start of ciprofloxacin therapy. Renal biopsy showed allergic interstitial nephritis. We report the second case of acute renal failure with ciprofloxacin therapy (1).
A 64-year-old woman had Staphylococcus aureus cavitary pneumonia. She received parenteral gentamycin, cefazolin, and metronidazole for 15 days and was discharged on a regimen of ciprofloxacin, 750 mg orally twice a day. At discharge, the serum creatinine level was 1.5 mg/dL.
The patient was hospitalized again 11 days later with a hip fracture. Her pneumonia showed clinical and radiographic improvement. However, blood urea
Learn more about subscription options.
Register Now for a free account.
Rippelmeyer DJ, Synhavsky A. Ciprofloxacin and Allergic Interstitial Nephritis. Ann Intern Med. 1988;109:170. doi: 10.7326/0003-4819-109-2-170_1
Download citation file:
Published: Ann Intern Med. 1988;109(2):170.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only